Inner and outer hamiltonian capacities
Bulletin de la Société Mathématique de France, Volume 132 (2004) no. 4, pp. 509-541.

The aim of this paper is to compare two symplectic capacities in n related with periodic orbits of Hamiltonian systems: the Floer-Hofer capacity arising from symplectic homology, and the Viterbo capacity based on generating functions. It is shown here that the inner Floer-Hofer capacity is not larger than the Viterbo capacity and that they are equal for open sets with restricted contact type boundary. As an application, we prove that the Viterbo capacity of any compact Lagrangian submanifold is nonzero.

Nous nous proposons de comparer deux capacités dans n définies par les orbites périodiques de systèmes hamiltoniens. La première est la capacité de Floer-Hofer, issue de l’homologie symplectique ; la seconde est la capacité de Viterbo basée sur des fonctions génératrices. Nous montrons que la capacité intérieure de Floer-Hofer n’est pas plus grande que celle de Viterbo et qu’elles coïncident sur les ouverts dont le bord est une variété de contact restreinte. Nous montrons enfin que la capacité de Viterbo d’une sous-variété lagrangienne compacte n’est jamais nulle.

DOI: 10.24033/bsmf.2472
Classification: 53D40
Keywords: symplectic capacities, lagrangian submanifolds
@article{BSMF_2004__132_4_509_0,
     author = {Hermann, David},
     title = {Inner and outer hamiltonian capacities},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {509--541},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {132},
     number = {4},
     year = {2004},
     doi = {10.24033/bsmf.2472},
     zbl = {1083.53083},
     mrnumber = {2131902},
     language = {en},
     url = {http://archive.numdam.org/articles/10.24033/bsmf.2472/}
}
TY  - JOUR
AU  - Hermann, David
TI  - Inner and outer hamiltonian capacities
JO  - Bulletin de la Société Mathématique de France
PY  - 2004
DA  - 2004///
SP  - 509
EP  - 541
VL  - 132
IS  - 4
PB  - Société mathématique de France
UR  - http://archive.numdam.org/articles/10.24033/bsmf.2472/
UR  - https://zbmath.org/?q=an%3A1083.53083
UR  - https://www.ams.org/mathscinet-getitem?mr=2131902
UR  - https://doi.org/10.24033/bsmf.2472
DO  - 10.24033/bsmf.2472
LA  - en
ID  - BSMF_2004__132_4_509_0
ER  - 
%0 Journal Article
%A Hermann, David
%T Inner and outer hamiltonian capacities
%J Bulletin de la Société Mathématique de France
%D 2004
%P 509-541
%V 132
%N 4
%I Société mathématique de France
%U https://doi.org/10.24033/bsmf.2472
%R 10.24033/bsmf.2472
%G en
%F BSMF_2004__132_4_509_0
Hermann, David. Inner and outer hamiltonian capacities. Bulletin de la Société Mathématique de France, Volume 132 (2004) no. 4, pp. 509-541. doi : 10.24033/bsmf.2472. http://archive.numdam.org/articles/10.24033/bsmf.2472/

[1] K. Cieliebak, A. Floer & H. Hofer - « Symplectic homology II (a general construction) », Math. Z. 218 (1995), p. 103-122. | MR | Zbl

[2] K. Cieliebak, A. Floer, H. Hofer & K. Wysocky - « Applications of symplectic homology II (stability of the action spectrum) », Math. Z. 223 (1996), p. 27-45. | MR | Zbl

[3] I. Ekeland & H. Hofer - « Symplectic topology and Hamiltonian dynamics », Math. Z. 200 (1990), p. 355-378. | MR | Zbl

[4] A. Floer & H. Hofer - « Symplectic homology I (open sets in n ) », Math. Z. 215 (1994), p. 37-88. | MR | Zbl

[5] A. Floer, H. Hofer & K. Wysocki - « Applications of symplectic homology I », Math. Z. 217 (1994), p. 577-606. | MR | Zbl

[6] M. Gromov - « Pseudo holomorphic curves in symplectic manifolds », Invent. Math. 82 (1985), p. 307-347. | Zbl

[7] D. Hermann - « Holomorphic curves and Hamiltonian systems in an open set with restricted contact type boundary », Duke Math. J. 103 (2000), no. 2, p. 335-374. | MR | Zbl

[8] H. Hofer & E. Zehnder - Symplectic invariants and Hamiltonian dynamics, Birkhäuser, 1994. | MR | Zbl

[9] D. Salamon & E. Zehnder - « Morse theory for periodic solutions of Hamiltonian systems and the Maslov index », Comm. Pure Appl. Math. 45 (1992), p. 1303-1360. | MR | Zbl

[10] D. Théret - « A Lagrangian camel », Comment. Math. Helv. 74 (1999), no. 4, p. 591-614. | MR | Zbl

[11] -, « A complete proof of Viterbo's uniqueness theorem on generating functions », Topology Appl. 96 (1999), no. 3, p. 246-266. | MR | Zbl

[12] L. Traynor - « Symplectic homology via generating functions », Geom. Funct. Anal. 4 (1994), no. 6, p. 718-748. | MR | Zbl

[13] C. Viterbo - « A new obstruction to embedding Lagrangian tori », Invent. Math. 100 (1990), p. 301-320. | MR | Zbl

[14] -, « Symplectic topology as the geometry of generating functions », Math. Ann. 292 (1992), p. 685-710. | MR | Zbl

[15] -, « Functors and computations in Floer homology with applications II », (1998), Preprint Université Paris-Sud 98-15. To appear in GAFA.

[16] -, « Functors and computations in Floer homology with applications I », Geom. Funct. Anal. 9 (1999), no. 5, p. 985-1033. | MR | Zbl

Cited by Sources: